Posted by sympatheticaswel
on April 15, 2000 at 20:48:59:
In Reply to: Re: side effects of meds posted by Ray on April 15, 2000 at 19:52:08:
: Thanks Ray....you seem to have a very common sense reply to alot of these questions.
One thing I will say tho, is the reason my Dr. didn't think it was the meds, is because I broke out in hives sitting there in his office, and I hadn't taken anything for a week. Also, it comes and goes, unlike other drug reactions he had seen. Also, in searching the net, I have had many people tell me itching/hives was more of a "side-effect" to narcotics, than a true allergy since narcotics release histamines directly....
Anyway, sorry about your suffering during the day. I never have gotten the sedating effect from codeine......Benedryl "zonks" me more than any pain med I've ever used actually. That's why I could never see what the fuss was about prescribing it. But I guess it's more the addictive quality for some.
Just was looking for any other folks out there that I might chat with about these hives, to see if they have the same problem.
Also, I called around to quite a few allergists, and none could test for this med allergy.
Thanks again for your reply Ray.....take care of yourself.
: Reguarding the hives or reaction to drugs.
: Yes, you can develop a sudden alergy to drugs.
: Your doc most likly is not trained to understand
: what to do. Go to an allergist. They will want
: to run tests to see what you are alergic to.
: If you have insurance it should cover it.
: I am alergic to almost everything in varing
: degrees. But...I did'nt start having problems
: untill I was in my mid thirtys.
: I understand about the pain meds. I take
: codine for lower back pain. But I can't take
: it at all except at night. If I take it in
: the day I can't work. So I just hurt all day
: and am zonked all night. Hell of a way to live.
: Good luck.